Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Sticky discharge from ears. Taking biaxin. History of mastioditis, cyst, perforate eardrum. Normal symptoms?

I have had green sticky discharge from my left ear for 3 weeks. I have taken a 7 day course of Biaxin the first week of the infection. 3 years ago I was diagnosed with mastioditis and a cyst behind a perforated eardrum . My hearing in the left ear was non existent. Since the discharge I ve been hearing sound in my left ear. My question is: is this discharge normal? I m seeing the doctor tomorrow but cannot see my ENT right now. Should I request a culture to be done on the discharge prior to receiving antibiotics? Do I need antibiotics? Or can allergy medicine/ decongestant help dry up the discharge? My sinuses are clear and I m not stuffy but this occurred when the ear discharge started.
Asked On : Thu, 26 Jul 2012
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response

Welcome in H.C.M.

I have gone through your query regarding discharge from your ear , due to perforated ear drumm and infection.

Your clinical history suggests that you are suffering from chronic suppurative otitis media with mastoiditis. To manage it you are advice for these investigations-

1- C.T.Scan of ear.

2- Culture and sensitivity or ear pus.

3- Pure tone audiometry.

4- Blood- CBE, ESR, blood sugar (F & PP)

Consultation with ENT doctor is must for examination and treatment to avoid further complications.

Answered: Tue, 25 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor